Ohio, 2013

Heavy Snow and Winter Weather in Ohio, March 24 to 25, 2013

March 24 to 25, 2013 · NWS IWX · 4 events in 4 counties and zones

A strengthening low pressure system tracking northeast through the Ohio Valley region dropped between 5 and 9 inches of heavy wet snow on northwest Ohio, mainly during the morning hours of March 25th.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

A strengthening low pressure system tracking northeast through the Ohio Valley region dropped between 5 and 9 inches of heavy wet snow on northwest Ohio, mainly during the morning hours of March 25th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Mar 24, 8:28 PM EST, 1 hour 32 minutes earlier.

Area forecast discussion, Mar 24, 8:28 PM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
928 PM EDT SUN MAR 24 2013

.UPDATE...
A VIGOROUS UPPER LEVEL TROUGH WILL CONTINUE TO SHIFT EAST ACROSS
THE OHIO RIVER VALLEY TONIGHT WITH 2330Z WATER VAPOR IMAGERY
PUTTING THE CENTER OF THE UPPER LEVEL CYCLONIC CIRCULATION ACROSS
SOUTHEAST ILLINOIS. IMPRESSIVE UPPER LEVEL DYNAMICS IN PLAY THIS
EVENING IN HIGHLY DIFFLUENT FLOW PATTERN ACROSS NORTHERN
INDIANA/NORTHWEST OHIO. AS THE UPPER LOW SHIFTS
EASTWARD...DEFORMATION BAND SHOULD PIVOT ACROSS SOUTHERN PORTIONS
OF THE FORECAST AREA WITH SEVERAL HOURS OF MODERATE TO HEAVY SNOW
EXPECTED LATE EVENING INTO THE EARLY PORTIONS OF THE OVERNIGHT
HOURS. A STRONG VORT MAX PER WATER VAPOR IMAGERY/RAP
INITIALIZATION ACROSS FAR SOUTHERN INDIANA SHOULD WRAP INTO
SOUTHERN PORTIONS OF THE AREA VIA PARENT UPPER CYCLONIC
CIRCULATION TOWARD 06Z...BUT LIKELY IN A WEAKENING STATE AS IT
ENCOUNTERS STRONGER UPPER LEVEL DEFORMATION FLOW. NAM/GFS
TIME/HEIGHT SECTIONS STILL INDICATING STRONGEST UVM IN THE 00Z-06Z
TIMEFRAME THIS EVENING...WITH AN INCREASINGLY FAVORABLE OVERLAP
TOWARD 03Z OF VERTICAL MOTION AND RELATIVELY DEEP DGZ BETWEEN
750-550 HPA. ELEVATED WEAK STATIC STABILITY ALSO SHOULD MAXIMIZE
RESPONSE FROM FRONTOGENETIC/DPVA FORCING LATE THIS EVENING INTO
EARLY PORTIONS OF OVERNIGHT. ALREADY A FEW REPORTS EARLIER THIS
AFTERNOON/EVENING JUST SOUTH AND SOUTHWEST OF THE FORECAST AREA OF
1 TO 2 INCH PER HOUR SNOWFALL RATES.

OF CONCERN AS DEFORMATION BAND PIVOTS OVERNIGHT...LOW LEVEL
FRONTOGENETIC FORCING MAY REMAIN ANCHORED ACROSS WESTERN PORTIONS
OF THE AREA THAT COULD ACT TO ENHANCE SNOW AMOUNTS. GIVEN ABOVE
SYNOPTIC/MESOSCALE FACTORS...SOME POTENTIAL APPEARS TO EXIST FOR
SOME LOCALLY HIGHER SNOWFALL AMOUNTS IN EXCESS OF 8 INCHES ACROSS
THE FAR SOUTH/SOUTHWEST...BUT CONFIDENCE REMAINS LOW IN
EXTENT/COVERAGE OF THESE TYPE OF ACCUMULATIONS. PREVIOUS FORECAST
APPEARS TO HAVE SITUATION COVERED WELL...AND HAVE MADE JUST A
MINOR UPWARD ADJUSTMENT IN STORM TOTAL ACCUMS ACROSS THE WARNING
AREA...AND TO HIGHLIGHT POSSIBILITY OF LOCALLY HIGHER AMOUNTS.
ONLY OTHER TWEAK TO FORECAST WAS TO INCREASE POPS A BIT MONDAY
MORNING AS ENSEMBLE GUIDANCE APPEARS TO SLOW DEPARTURE OF
WEAKENING DEFORMATION/TROWAL FORCING. NO CHANGES WERE MADE TO THE
CURRENT HEADLINES AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 720 PM EDT SUN MAR 24 2013/

AVIATION...
00Z TAFS...AN AREA OF MODERATE TO HEAVY SNOW FROM PORTIONS OF
NORTHWEST INDIANA INTO EAST CENTRAL INDIANA WILL CONTINUE TO LIFT
NORTHWARD THIS EVENING WHILE BECOMING MORE WEST TO EAST ORIENTED
OVER THE NEXT SEVERAL HOURS. HEAVIEST SNOW AT KFWA IS STILL
EXPECTED IN THE 02Z-06Z TIMEFRAME WITH LIGHT SNOW THEN EXPECTED TO
CONTINUE THROUGH THE REMAINDER OF THE OVERNIGHT HOURS INTO MONDAY
MORNING. A SHARP SOUTH TO NORTH LOW LEVEL MOISTURE GRADIENT STILL
PROVIDES SOME LOW CONFIDENCE IN TERMS OF CIG/VSBY IMPACTS FROM
SNOW AT KSBN. DO SEE SOME POTENTIAL FOR AT LEAST BRIEF WINDOW OF
IFR VSBYS LATER THIS EVENING AT KSBN...WITH GENERALLY MVFR CONDS
THEN EXPECTED THROUGH THE REMAINDER OF THE OVERNIGHT. GUSTY
NORTHEAST WINDS TO 25 KNOTS OR GREATER WILL CONTINUE THIS
EVENING...BACKING MORE NORTHERLY TOWARD MORNING AS SFC LOW
PRESSURE SOUTH OF THE AREA SHIFTS EASTWARD.

PREV DISCUSSION... /ISSUED 337 PM EDT SUN MAR 24 2013/

SHORT TERM...
TONIGHT...MONDAY...MONDAY NIGHT...
LATEST WATER VAPOR IMAGERY SHOWING POTENT UPPER TROUGH AND
ASSOCIATED VORT MAX PUSHING ACROSS MISSOURI THIS AFTERNOON. LOW-MID
LEVEL ASCENT AHEAD OF THIS FEATURE IS RESULTING IN A LARGE SWATH OF
HEAVY SNOW OVER EASTERN MO AND WEST CENTRAL IL. RADAR IMAGERY
DEPICTING CONVECTIVE ELEMENTS EMBEDDED WITHIN THIS SNOW BAND WHICH
MAY ACT TO HINDER MOISTURE TRANSPORT NORTHWARD INTO OUR AREA AS THIS
SYSTEM CONTINUES TO MOVE E/NE THIS EVENING. 12Z RAOBS CONFIRMING
LATEST RAP ANALYSIS SHOWING STRONG UPPER JET TRAVERSING THROUGH THE
BASE OF THIS TROUGH...ASSOCIATED UPPER LEVEL DIVERGENCE EXPECTED TO
AID IN THE CONTINUATION OF HEAVY SNOW BAND AS IT MOVES INTO
CENTRAL/NORTHERN INDIANA TONIGHT. MODELS IN DECENT AGREEMENT IN NE
TRACK OF SFC LOW...BRINGING IT INTO NORTHERN KY BY 00Z MON AND UP
INTO SW OH BY 12Z MON...PLACING OUR SOUTHERN CWA IN FAVORABLE AREA
FOR FOR HEAVY SNOW. KEY COMPONENT IN THE EVOLUTION OF THIS SYSTEM
THAT WILL ACT TO LIMIT SNOW ACCUMULATIONS IS THE EASTWARD
PROGRESSION OF UPPER JET DYNAMICS AND THE RESULTING COASTAL TRANSFER
OF ENERGY. THIS WILL RAPIDLY DISSIPATE OH VALLEY SFC LOW MONDAY IN
FAVOR OF INTENSIFICATION OF COASTAL LOW AS CLOSED UPPER LOW
CONTINUES ON EASTWARD TRACK AND BECOMES NEARLY VERTICALLY STACKED
WITH SFC LOW OVER OH VALLEY 09-12Z MON. THAT SAID...THERE STILL
EXISTS A 12 HOUR WINDOW...00Z-12Z MON...OF FAVORABLE CONDITIONS FOR
ACCUMULATING SNOW AS ALL MODELS IN GOOD AGREEMENT WITH PRODUCING 6-8
INCHES OVER THE FAR SOUTHERN PORTION OF THE CWA AS 80-100M 500MB HT
FALLS WILL REACH UP INTO THE SOUTHERN CWA AS UPPER LOW TRACKS
THROUGH KY OVERNIGHT. AND WHILE MODELS VARY ON DEGREE OF DEEP
MOISTURE AVAILABLE...AMPLE LOW LEVEL MOISTURE ALONG WITH BETTER
ALIGNMENT OF OMEGA AND DGZ THAN PREVIOUS RUNS WILL ALSO FAVOR A GOOD
SHOT AT HVY SNOW FOR AT LEAST A BRIEF PERIOD OF TIME OVERNIGHT
ACROSS THE SOUTHERN TIER OF THE FCST AREA. WILL THEREFORE CONTINUE
WITH WARNING/ADV AREAS AND KEEP NORTHERN TIER WITHOUT HEADLINES AS
DISTINCT CUTOFF IN SNOW EXPECTED NORTH OF US6. IN THE WAKE OF THIS
SYSTEM FLOW WILL GRADUALLY BACK FROM NE TO N/NW LATE IN THE DAY
MONDAY AND BRING CHANCE FOR LES INTO OUR EXTREME NW CWA. DESPITE
UNIFORM NORTHERLY FLOW DOWN THE LONG AXIS OF LAKE MICHIGAN...LACK OF
COLD AIR WILL YIELD MARGINAL/SUB MARGINAL DELTA T AND THEREFORE
HINDER ACCUMULATIONS.

LONG TERM...
TUESDAY THROUGH SUNDAY...INCREASED SNOW CHANCES TUESDAY AND TUESDAY
NIGHT OVER AREAS DOWNSTREAM OF LAKE MICHIGAN AS VERY COLD AIR
CONTINUES TO SPREAD SOUTH OVER THE WESTERN GREAT LAKES REGION. DELTA
T VALUES RATHER MODEST AT 12C TO 14C...BUT A LONG LAKE AXIS FETCH
WITH LIKELY PRECONDITIONING FROM LAKE SUPERIOR SHOULD ALLOW FOR SOME
ORGANIZATION OF SNOW SHOWERS OVER THE LAKE. RAISED SNOWFALL AMOUNTS
TUESDAY...HOWEVER...DAYTIME HEATING SHOULD LIMIT SNOW ACCUMULATIONS.
INVERSIONS HEIGHTS SHOULD FALL LATE TUESDAY NIGHT...BRINGING AN END
TO THE SNOW SHOWERS. HIGH AND LOW FCST TEMPERATURES ARE CHALLENGING
EARLY IN THE PERIOD GIVEN LOCATIONS AND AMOUNTS OF LINGERING SNOW
COVER AND A GRADUALLY MODIFYING AIRMASS. ANTICIPATED SOME SNOW COVER
SHOULD BE REMAINING OVER THE SOUTHERN THIRD OF THE AREA...SO HAVE
MADE SOME TEMPERATURE MODIFICATIONS TO THESE AREAS. OTHERWISE...
TEMPERATURES SHOULD STILL STRUGGLE TO GET BACK TO NORMAL. PREFERRED
THE COLDER GFS MEAN MOS TEMPERATURES THAT SEEM TO TAKE INTO ACCOUNT
A CHILLY MODIFYING AIRMASS. THE ECMWF IS EVEN COLDER THAN THE
GFS...WITH 850 MB TEMPS STAYING BELOW 0C EXCEPT FOR LATE SUNDAY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL 10 AM EDT /9 AM CDT/ MONDAY FOR
     INZ008-009-012>018.

     WINTER STORM WARNING UNTIL 10 AM EDT MONDAY FOR INZ020-022>027-
     032>034.

MI...NONE.
OH...WINTER WEATHER ADVISORY UNTIL 2 PM EDT MONDAY FOR OHZ004-005-015-
     016.

     WINTER STORM WARNING UNTIL 2 PM EDT MONDAY FOR OHZ024-025.

LM...SMALL CRAFT ADVISORY UNTIL 5 PM EDT TUESDAY FOR LMZ043-046.

&&

SHORT TERM...JAL
LONG TERM...SKIPPER
AVIATION...MARSILI
UPDATE...MARSILI
Hazardous weather outlook, Mar 24, 4:57 AM EST, 17 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
557 AM EDT SUN MAR 24 2013

INZ008-009-012>018-020-022>027-032>034-OHZ004-005-015-016-024-025-
251000-
NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-
ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...AUBURN...
GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...
BREMEN...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...
SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...
PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...
DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...
VAN WERT...DELPHOS...LIMA
557 AM EDT SUN MAR 24 2013 /457 AM CDT SUN MAR 24 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND
NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES HAVE BEEN
ISSUED FOR TODAY AND TONIGHT. PLEASE SEE OUR LATEST WINTER
WEATHER MESSAGE FOR ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINTER STORM WARNINGS AND WINTER WEATHER ADVISORIES CONTINUE
THROUGH MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF SNOW ACCUMULATIONS WILL BE APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ003>007-MIZ077>081-OHZ001-002-251000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD
557 AM EDT SUN MAR 24 2013 /457 AM CDT SUN MAR 24 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT

LOW PRESSURE MOVING ACROSS THE OHIO VALLEY WILL BRING LIGHT SNOW
TO THE AREA TODAY AND TONIGHT WITH TOTAL ACCUMULATIONS OF AN INCH
OR LESS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

LIGHT SNOW WILL CONTINUE THROUGH MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF SNOW ACCUMULATIONS WILL BE APPRECIATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-251000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
557 AM EDT SUN MAR 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECT TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT WILL CONTINUE MONDAY AND INTO
TUESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Mar 24, 8:54 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
954 PM EDT SUN MAR 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     SNOW             TWELVE MILE             40.87N  86.23W
03/24/2013  E1.0 INCH        CASS               IN   PUBLIC

&&

KG
Local storm report, Mar 24, 9:00 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1000 PM EDT SUN MAR 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0959 PM     SNOW             UPLAND                  40.48N  85.49W
03/24/2013  E2.0 INCH        GRANT              IN   PUBLIC

            ESTIMATED 2 INCHES IN 2 HOURS

&&

KG
Local storm report, Mar 24, 9:23 PM EST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1023 PM EDT SUN MAR 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     SNOW             2 WSW PERU              40.74N  86.10W
03/24/2013  M5.0 INCH        MIAMI              IN   EMERGENCY MNGR

            SNOW ACCUMULATION SINCE 715 PM.

&&

NDM
Local storm report, Mar 24, 9:36 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1036 PM EDT SUN MAR 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     SNOW             MARION                  40.56N  85.66W
03/24/2013  M5.5 INCH        GRANT              IN   EMERGENCY MNGR

&&

NDM
Local storm report, Mar 24, 9:47 PM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1047 PM EDT SUN MAR 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 PM     SNOW             HARTFORD CITY           40.45N  85.37W
03/24/2013  M5.0 INCH        BLACKFORD          IN   COCORAHS

            STORM TOTAL SNOW DEPTH SO FAR.

&&

KG
Local storm report, Mar 24, 9:55 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1055 PM EDT SUN MAR 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1054 PM     SNOW             W PERU                  40.75N  86.07W
03/24/2013  M4.5 INCH        MIAMI              IN   PUBLIC

&&

KG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heavy snow, 2 winter weather. Local standard time, as filed.

Heavy Snow, Van Wert

When
March 24, 10:00 PM EST to March 25, 1:00 PM EST
Where
Van Wert forecast zone
Reported by
Emergency Manager
Coordinates
40.855, -84.586 (the zone’s center; the record gives no point)

Heavy wet snow overspread the area during the late evening hours of March 24th before tapering off late the next morning. Total snow accumulations across the county generally ranged between 7 and 9 inches. There was a report of 8.3 inches in Van Wert. The intensity of the heavy snow, gusty winds, and reduced visibilities resulted in hazardous travel conditions across the region. Numerous school closings were reported the morning of March 25th, along with a few slide-offs and accidents.

Heavy Snow, Allen

When
March 24, 11:00 PM EST to March 25, 1:00 PM EST
Where
Allen forecast zone
Reported by
Social Media
Coordinates
40.772, -84.106 (the zone’s center; the record gives no point)

Heavy wet snow overspread the area during the late evening hours of March 24th before tapering off late the next morning. Total snow accumulations across the county generally ranged between 6 and 8 inches. There was a report of 7.0 inches in Allentown. The intensity of the heavy snow, gusty winds, and reduced visibilities resulted in hazardous travel conditions across the region. Numerous school closings were reported the morning of March 25th, along with a few slide-offs and accidents.

Winter Weather, Paulding

When
March 24, 11:00 PM EST to March 25, 1:00 PM EST
Where
Paulding forecast zone
Reported by
CoCoRaHS
Coordinates
41.117, -84.580 (the zone’s center; the record gives no point)

Heavy wet snow overspread the area during the late evening hours of March 24th before tapering off late the next morning. Total snow accumulations across the county generally ranged between 3 and 6 inches. The intensity of the heavy snow, gusty winds, and reduced visibilities resulted in hazardous travel conditions across the region. Numerous school closings were reported the morning of March 25th, along with a few slide-offs and accidents.

Winter Weather, Putnam

When
March 24, 11:00 PM EST to March 25, 1:00 PM EST
Where
Putnam forecast zone
Reported by
CoCoRaHS
Coordinates
41.022, -84.132 (the zone’s center; the record gives no point)

Heavy wet snow overspread the area during the late evening hours of March 24th before tapering off late the next morning. Total snow accumulations across the county generally ranged between 2 and 5 inches. The intensity of the heavy snow, gusty winds, and reduced visibilities resulted in hazardous travel conditions across the region. Numerous school closings were reported the morning of March 25th, along with a few slide-offs and accidents.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2013Every state in 2013This day in weather historyWarnings in Ohio, March 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 432866, 432867, 432870, 432872.